Oklahoma, 2022

Wildfire in Oklahoma, June 24, 2022

June 24, 2022 · NWS OUN · 1 event in 1 county or zone

The Finley Fire burned 3072 acres outside of the town of Buffalo on the 24th. No injuries were reported with the fire, but one structure was damaged.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

The Finley Fire burned 3072 acres outside of the town of Buffalo on the 24th. No injuries were reported with the fire, but one structure was damaged.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 24, 12:56 PM CST, 54 minutes earlier.

Area forecast discussion, Jun 24, 12:56 PM CST, 54 minutes before
Area Forecast Discussion
National Weather Service Norman OK
156 PM CDT Fri Jun 24 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Saturday)
Issued at 156 PM CDT Fri Jun 24 2022

Today and tomorrow mark the peak of this heat, coming up just to
advisory levels in parts of southeast and north central Oklahoma.
Based on both HI and WBGT forecast maps, we are issuing a heat
advisory for much of north central Oklahoma (down to and including
Oklahoma City) and parts of southeast Oklahoma for tomorrow
afternoon.

Tomorrow afternoon, relief arrives in the form of a cold front. Most
models have this entering northwest Oklahoma mid to late morning,
then making it to I-40 by evening. Additionally, we could see some
scattered showers and storms start to form along and behind the
front in northwest Oklahoma as early as late afternoon, though
capping will likely limit coverage. Instability and shear may
support a few strong to marginally severe storms.

Day

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 156 PM CDT Fri Jun 24 2022

With southwest to zonal flow overhead, storms chances will increase
in northern Oklahoma Saturday night along and behind an incoming
front. Instability and shear may support a few strong to marginally
severe storms.

Sunday's high temperatures are expected to drop 10 to 20 degrees
from Saturday (highs in the upper 70s to mid 80s across northern two
thirds of Oklahoma). Areas along the Red River will also see some
relief (highs in the mid 90s), but will have to wait until Monday to
realize the full effects of the cold front. Breezy winds behind the
front on Sunday will also help keep things chill. As the front
continues southward, some lingering precipitation behind the front
on Sunday will be possible.

Zonal to northwest flow will help keep some low rain chances in the
forecast through Tuesday (in the form of mainly nocturnal MCS's).

After this, the ridge begins building back in resulting in a gradual
warm up through the rest of the week, though there is some
uncertainty in whether that ridge will be able to maintain toward
next weekend.

Day

&&

.AVIATION...
(18Z TAFS)
Issued at 1209 PM CDT Fri Jun 24 2022

VFR conditions prevail throughout the period. LLWS is expected
tonight into early tomorrow morning for most TAF sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  77 101  72  83 /   0   0  10  10
Hobart OK         76 103  70  85 /   0   0  20  10
Wichita Falls TX  77 104  73  93 /   0   0   0  10
Gage OK           77 100  64  77 /  10  20  60  30
Ponca City OK     77 101  68  79 /   0  10  50  20
Durant OK         76 100  73  94 /   0   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM to 8 PM CDT Saturday for OKZ006>008-
     011>013-018>020-024>026-032-043-048-052.

     Heat Advisory until 8 PM CDT this evening for OKZ032-043-048-052.

TX...None.
&&

SHORT TERM...14
LONG TERM....14
AVIATION...01
Hazardous weather outlook, Jun 24, 10:45 AM CST, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1145 AM CDT Fri Jun 24 2022

OKZ004>048-050>052-TXZ083>090-251645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1145 AM CDT Fri Jun 24 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Heat...
Hot again with afternoon highs reaching the upper 90s to low
100s. Triple digit heat index values will be possible in some
locations today with heat index values around 105 possible in
parts of southeast Oklahoma. If you have to be outdoors today,
take steps to prevent heat related illnesses.

.Fire Weather...
Elevated fire weather conditions could be possible this afternoon
in parts of western Oklahoma and western north Texas due to drying
vegetation, breezy winds, and low RH.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Heat...
One more hot day expected Saturday with triple digit afternoon
highs in many locations. Heat index values around 105 could also
be possible in some locations. A cool down is expected Sunday into
early next week after a cold front moves through the area.

.Thunderstorms...
Showers and thunderstorms will be possible near and behind a cold
front that is expected to move across the area this weekend. The
highest chances will be across portions of northern Oklahoma. A
few strong to marginally severe storms could be possible Saturday.
Locally heavy rain could also be a concern in some areas.

Low storm chances will continue for parts of the area Monday into
Tuesday and again on Thursday night.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Harper

When
June 24, 1:50 PM CST to 8:50 PM CST
Where
Harper forecast zone
Reported by
Park/Forest Service
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

One structure was reported damaged by the fire.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1040525.